Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 56, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 19, 2015, 1:22 AM CDT for Daviess County, Gentry County, Harrison County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 1:22 AM CDT (06:22 UTC)
- Expired
- Jul 19, 2015, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, MO, Gentry County, MO, Harrison County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3374 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
437
WGUS53 KEAX 190622
FFWEAX
MOC061-075-081-191215-
/O.NEW.KEAX.FF.W.0056.150719T0622Z-150719T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 AM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN GENTRY COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 715 AM CDT
* AT 121 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN WITH ADDITIONAL HEAVY RAIN ANTICIPATED FOR THE
NEXT FEW HOURS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BETHANY...ALBANY...GILMAN CITY...PATTONSBURG...NEW HAMPTON...
COFFEY...DARLINGTON...MCFALL AND MOUNT MORIAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4004 9377 4005 9440 4023 9440 4034 9376
$$
LEIGHTON1 follow-up statement
024 WGUS73 KEAX 191155 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 AM CDT SUN JUL 19 2015 MOC061-075-081-191204- /O.CAN.KEAX.FF.W.0056.000000T0000Z-150719T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON MO-DAVIESS MO-GENTRY MO- 655 AM CDT SUN JUL 19 2015 ...THE FLASH FLOOD WARNING FOR SOUTHERN HARRISON...NORTHERN DAVIESS AND SOUTHEASTERN GENTRY COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. MORE HEAVY RAIN IS ANTICIPATED LATER TODAY...SO FLOODING COULD RESUME LATER TODAY. LAT...LON 4004 9377 4005 9440 4023 9440 4034 9376 $$ LEIGHTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 12:24 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 19, 12:24 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1224 AM CDT SUN JUL 19 2015 .DISCUSSION... Issued at 436 PM CDT SAT JUL 18 2015 Forecast for today had issues, what with the morning storms and cloud cover that lingered into the afternoon, but the mid to late afternoon and evening hours will still be hot and humid in areas from Kansas city south. Have dropped much of the heat advisory for areas from northwest Missouri, and adjacent northeast Kansas, through northeast and central Missouri for the rest of the day and into the evening hours. For Kansas City, and areas along Highway 50 and south, heat index values between 100 and 105 will likely persist into evening hours, so will keep the advisory going for those areas. For tonight and into Sunday...still looking at the potential of more thunderstorms to develop late tonight as a frontal boundary, currently languishing across southeast Nebraska back through central Kansas, settles south into northern Missouri. Have kept POPs in northern Missouri for this evening as a result, but without any notable shortwave on water vapor confidence in storms this evening is a bit low. However, as the front settles south overnight convection looks increasingly likely as a weak perturbation, noted over Colorado this hour, zips east through the locally zonal flow across the Central Plains. This should spark some early morning storms in eastern Kansas and Missouri early Sunday morning, with the activity slowly settling south that morning and perhaps persisting through much of the day, much like the convection across northern and western Missouri today. As for the severe potential, it is not looking quite as good. Early in the morning both 0-3KM and 0-6KM shear values are a bit low as the mid-level shortwave will still be to the west as the isentropic ascent ahead of the wave gets storms going. Later in the day the shear values come up as the shortwave trough moves through, but expectations are that morning convection might then mess with the instability, and maybe the shear also, for the daylight hours Sunday. However, with precipitable water values running around 2 inches expect moderate to heavy rain from any of the strong storms. Otherwise for Sunday...areas of east central Kansas into west central Missouri is expected to be hot and humid again Sunday. Areas from Mound City Kansas east through Butler, Harrisonville, Clinton, Warrensburg and Sedalia might get near heat advisory criteria again much of the rain and cloud cover expected during the day Sunday might stay north of Highway 50. Will not issue any heat advisory for Sunday owing to the high potential for storms to mess up the high temperatures, but this might be something to watch for Sunday. Monday and through the work week...more storms will be possible. On Monday and Monday night another shortwave trough will dig into the Plains, taking the boundary that settled into Missouri tonight and pulling it back to the north ahead of the shortwave only to have it pushed back south as the wave passes Monday night. This will keep the threat of storms in the forecast through the day Monday and Monday night. The final push of the front should help clear precipitation chances from the forecast area for Tuesday and Wednesday, along with some rather nice afternoon highs in the 80s. But, a building ridge axis to our west during the mid to late work week periods will bring a return of 90s late in the work week as well as inducing more storms. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1224 AM CDT SUN JUL 19 2015 Storms currently across northern MO are not expected to impact any of the TAF sites tonight; thus, VFR conditions should persist through at least daybreak Sunday. A complex of storms currently over western KS could reach TAF sites by 15z Sunday, but due to the uncertainty, have stuck with VCTS for this period. Afterward, winds will veer to the northeast and primarily VFR conditions are expected. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Cutter AVIATION...Laflin
Hazardous weather outlook, Jul 18, 4:53 AM CDT, 20 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 453 AM CDT SAT JUL 18 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 453 AM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS TODAY ARE NOT EXPECTED TO BE SEVERE. HEAT INDICES WILL CLIMB TO BETWEEN 101 AND 105 ACROSS THE AREA. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. FLOODING RAINS ARE POSSIBLE SUNDAY INTO MONDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 19, 12:45 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 AM CDT SUN JUL 19 2015
MOZ004-005-014-190630-
HARRISON MO-GENTRY MO-DAVIESS MO-
1245 AM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN DAVIESS AND EAST CENTRAL GENTRY COUNTIES UNTIL 130 AM
CDT...
AT 1244 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW HAMPTON...OR NEAR ALBANY...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BETHANY...NEW HAMPTON AND MCFALL.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 82 AND
97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTHWESTERN MISSOURI.
LAT...LON 4016 9435 4028 9427 4035 9400 4018 9399
4006 9413
TIME...MOT...LOC 0544Z 280DEG 13KT 4021 9425
LEIGHTONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:45 AM CDT | Special Weather Statement | EAX | Gentry | 45 min |
| Jul 19, 1:32 AM CDT | Flash Flood Warning | EAX | Grundy, Mercer, Sullivan | 6 hr |
| Jul 19, 1:48 AM CDT | Special Weather Statement | EAX | Grundy | 42 min |
| Jul 19, 2:39 AM CDT | Flash Flood Warning | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| Jul 19, 3:36 AM CDT | Heat Advisory | EAX | Bates, Henry | 17 hr |
| Jul 19, 3:47 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 29 more | 33 hr |
| Jul 19, 6:38 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Howard, Linn, Livingston, Macon and 1 more | 3 hr |
| Jul 19, 6:40 AM CDT | Areal Flood Advisory | EAX | Andrew, Holt | 3 hr |
| Jul 19, 7:35 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 25 min |
| Jul 19, 8:05 AM CDT | Special Weather Statement | EAX | Macon | 40 min |
| Jul 19, 8:16 AM CDT | Special Weather Statement | EAX | Worth | 44 min |
| Jul 19, 8:24 AM CDT | Flash Flood Warning | EAX | Chariton, Linn | 3 hr |
| Jul 19, 9:17 AM CDT | Flash Flood Warning | EAX | Daviess, Grundy, Harrison | 3 hr |
| Jul 19, 11:00 AM CDT | River Flood Warning | EAX | Ray | 72 hr |
| Jul 19, 11:00 AM CDT | River Flood Warning | EAX | Clay, Ray | 53 hr |
| Jul 19, 11:00 AM CDT | River Flood Warning | EAX | Howard | 59 hr |
| Jul 19, 11:16 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 56 hr |
| Jul 19, 11:16 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 60 hr |
| Jul 19, 11:37 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon, Randolph | 9 hr |
| Jul 19, 12:22 PM CDT | River Flood Warning | EAX | Chariton, Macon | 61 hr |
| Jul 19, 2:47 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 3 days |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.